Taiwanese Journal of Mathematics

LINEABILITY, SPACEABILITY, AND ALGEBRABILITY OF CERTAIN SUBSETS OF FUNCTION SPACES

F. J. Garc´la-Pacheco, M. Mart´ln, and J. B. Seoane-Sep´ulveda

Full-text: Open access

Abstract

We construct infinite-dimensional Banach spaces and infinitely generated Banach algebras of functions that, except for 0, satisfy some kind of special or pathological property. Three of these structures are: a Banach algebra of everywhere continuous bounded functions which are not Riemannintegrable ; a Banach space of Lebesgue-integrable functions that are not Riemann-integrable; an algebra of continuous unbounded functions defined on an arbitrary non-compact metric space.

Article information

Source
Taiwanese J. Math., Volume 13, Number 4 (2009), 1257-1269.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500405506

Digital Object Identifier
doi:10.11650/twjm/1500405506

Mathematical Reviews number (MathSciNet)
MR2543741

Zentralblatt MATH identifier
1201.46027

Subjects
Primary: 46J10: Banach algebras of continuous functions, function algebras [See also 46E25] 46E25: Rings and algebras of continuous, differentiable or analytic functions {For Banach function algebras, see 46J10, 46J15} 26A42: Integrals of Riemann, Stieltjes and Lebesgue type [See also 28-XX]
Secondary: 15A03: Vector spaces, linear dependence, rank 26A30: Singular functions, Cantor functions, functions with other special properties 54C30: Real-valued functions [See also 26-XX]

Keywords
Riemann integrable Lebesgue integrable continuous unbounded functions lineability spaceability algebrability

Citation

Garc´la-Pacheco, F. J.; Mart´ln, M.; Seoane-Sep´ulveda, J. B. LINEABILITY, SPACEABILITY, AND ALGEBRABILITY OF CERTAIN SUBSETS OF FUNCTION SPACES. Taiwanese J. Math. 13 (2009), no. 4, 1257--1269. doi:10.11650/twjm/1500405506. https://projecteuclid.org/euclid.twjm/1500405506


Export citation

References

  • R. M. Aron, D. Garc\'\tiny l a and M. Maestre, Linearity in non-linear problems, RACSAM Rev. R. Acad. Cienc. Exactas F\'riptsize ls. Nat. Ser. A Mat., 95(1) (2001), 7-12.
  • R. M. Aron, V. I. Gurariy and J. B. Seoane-Sepúlveda, Lineability and spaceability of sets of functions on $\mathbb{R}$, Proc. Amer. Math. Soc., 133 (2005), 795-803.
  • R. M. Aron, D. Pérez-Garc\'\tiny l a and J. B. Seoane-Sepúlveda, Algebrability of the set of non-convergent Fourier series, Studia Math., 175(1) (2006), 83-90.
  • R. M. Aron and J. B. Seoane-Sepúlveda, Algebrability of the set of everywhere surjective functions on $\mathbb{C}$, Bull. Belg. Math. Soc. Simon Stevin, 14(1) (2007), 25-31.
  • F. Bayart and L. Quarta, Algebras in sets of queer functions, Isr. J. Math., 158 (2007), 285-296.
  • P. Enflo and V. I. Gurariy, On lineability and spaceability of sets in function spaces, Preprint.
  • V. P. Fonf, V. I. Gurariy and M. I. Kadec, An infinite dimensional subspace of $C[0,1]$ consisting of nowhere differentiable functions, C. R. Acad. Bulgare Sci., 52(11-12) (1999), 13-16.
  • D. Garc\'\tiny l a, B. C. Grecu, M. Maestre, J. B. Seoane-Sepúlveda. Infinite dimensional Banach spaces of functions with nonlinear properties. Preprint.
  • F. J. Garc\'\tiny l a-Pacheco, N. Palmberg and J. B. Seoane-Sepúlveda, Lineability and algebrability of pathological phenomena in analysis, J. Math. Anal. Appl., 326 (2007), 929-939.
  • B. Gelbaum and J. Olmsted, Counterexamples in analysis, Dover, 2003.
  • V. I. Gurariy, Subspaces and bases in spaces of continuous functions (Russian), Dokl. Akad. Nauk SSSR, 167 (1966), 971-973.
  • V. I. Gurariy, Linear spaces composed of nondifferentiable functions, C. R. Acad. Bulgare Sci., 44(5) (1991), 13-16.
  • V. I. Gurariy and L. Quarta, On lineability of sets of continuous functions, J. Math. Anal. Appl., 294 (2004), 62-72.
  • S. Hencl, Isometrical embeddings of separable Banach spaces into the set of nowhere approximatively differentiable and nowhere Hölder functions, Proc. Amer. Math. Soc., 128(12) (2000), 3505-3511.
  • J. Lindenstrauss, On subspaces of Banach spaces without quasi-complements, Israel J. Math., 6 (1968), 36-38.
  • J. R. Munkres, Topology (second edition), Prentice Hall, Upper Saddle River, NJ, 2000.
  • H. P. Rosenthal, On quasi-complemented subspaces of Banach spaces, Proc. Nat. Acad. Sci. U.S.A., 59 (1968), 361-364.
  • H. P. Rosenthal, On quasi-complemented subspaces of Banach spaces, with an appendix on compactness of operators from $L^p(\mu)$ to $L^r(\nu)$, J. Funct. Analysis, 4 (1969), 176-214.
  • W. Rudin, Principles of mathematical analysis, Third edition, McGraw-Hill Book Co., New York, 1976.